Journal of Statistical Physics

, Volume 111, Issue 3, pp 967–992

On the Kohn-Sham Equations with Periodic Background Potentials

  • E. Prodan
  • P. Nordlander

DOI: 10.1023/A:1022810601639

Cite this article as:
Prodan, E. & Nordlander, P. Journal of Statistical Physics (2003) 111: 967. doi:10.1023/A:1022810601639


We study the question of existence and uniqueness for the finite temperature Kohn-Sham equations. For finite volumes, a unique soluion is shown to exists if the effective potential satisfies a set of general conditions and the coupling constant is smaller than a certain value. For periodic background potentials, this value is proven to be volume independent. In this case, the finite volume solutions are shown to converge as the thermodynamic limit is considered. The local density approximation is shown to satisfy the general conditions mentioned above.

Density functional theory Kohn-Sham equations existence and uniqueness thermodynamic limit periodic potentials 

Copyright information

© Plenum Publishing Corporation 2003

Authors and Affiliations

  • E. Prodan
    • 1
  • P. Nordlander
    • 1
  1. 1.Department of Physics-MS 61Rice UniversityHouston

Personalised recommendations